MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR

PERMOBIL INC. PERMOBIL M300; POWER WHEELCHAIR
Model Number M300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 04/17/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Received report claiming the end-user had went outside to smoke a cigarette while using an oxygen tank.Witnesses claim having seen the end-user on the ground, on fire, while the device was also burning.Police reports indicate the staff had extinguished the end-user and device and attempted to render aide to the end-user, but they subsequently died while at the hospital, presumably from their injuries.Photos provided indicate the device had received extensive damages as a result of the thermal activity.Also shown was an e size oxygen tank with regulator depicting signs of oxidation on the outside of the tank and bag indicating extensive thermal activity having been present.Interviews with investigating authorities indicated no criminal wrong-doing, but classified it as a horrible accident.Reports provided to permobil indicate the damages sustained to the end-user and device were from an external source and no allegations were made of a device malfunction or deviation had contributed to this event.The dhr was reviewed and device met specification prior to distribution.The device is reported as being held by the local investigatory bodies and it is unclear if it will be released.If further information is received, a follow-up report will be submitted.
 
Event or Problem Description
Received report indicating the end-user had deceased after having caught on fire while occupying their mobility device.Reports claim a bystander having seen a man on the ground, on fire, laying in front of their power wheelchair which was also burning.

Brand Name
PERMOBIL M300
Common Device Name
POWER WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke dr.
lebanon TN 37090
MDR Report Key8624636
Report Number1221084-2019-00017
Device Sequence Number1643984
Product Code ITI
UDI-Device Identifier17330818123401
UDI-Public17330818123401
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM300
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight168